Approximate Controllability for a Class of Abstract Second-Order Functional Evolution Equations

  • M.A. Mckibben
Article

Abstract

Results providing sufficient conditions for the approximate controllability of a class of second-order abstract functional evolution equations governed by the generator of a strongly continuous cosine family of linear operators, together with nonlocal initial conditions, are developed. This work extends results included in recent work by Naito, Park, Zhou, and others. The abstract theory is then applied to a parabolic partial integrodifferential equation.

Approximate controllability evolution equations cosine family second-order equations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    BYSZEWSKI, L., Existence and Uniqueness of Solutions of Semilinear Evolution Nonlocal Cauchy Problem, Zeszyty Naukowe Politechniki Rzeszowskiej Matematyka, Vol. 18, pp. 109–112, 1993.Google Scholar
  2. 2.
    BYSZEWSKI, L., Theorems about the Existence and Uniqueness of Solutions of a Semilinear Evolution Nonlocal Cauchy Problem, Journal of Mathematical Analysis and Applications, Vol. 162, pp. 494–505, 1991.Google Scholar
  3. 3.
    CHABROWSKI, J., On the Nonlocal Problem for Parabolic Equations, Nagoya Mathematics Journal, Vol. 93, pp. 109–131, 1984.Google Scholar
  4. 4.
    CHABROWSKI, J., On the Nonlocal Problem with a Functional for Parabolic Equation, Funkcialaj Ekvacioj Japana Matematika Soceito, Vol. 27, pp. 101–123, 1984.Google Scholar
  5. 5.
    AIZICOVICI, S., and MCKIBBEN, M., Existence Results for a Class of Abstract Nonlocal Cauchy Problems, Nonlinear Analysis, Vol. 39, pp. 649–668, 2000.Google Scholar
  6. 6.
    BALACHANDRAN, K., and DAUER, J.P., Existence of Solutions for an Integrodifferential Equation with Nonlocal Conditions in Banach Space, Libertas Mathematica, Vol. 16, pp. 133–143, 1996.Google Scholar
  7. 7.
    BALACHANDRAN, K., and ILAMARAN, S., Existence and Uniqueness of Mild and Strong Solutions of a Semilinear Evolution Equations with Nonlocal Conditions, Indian Journal of Pure and Applied Mathematics, Vol. 25, pp. 411–418, 1994.Google Scholar
  8. 8.
    NTOUYAS, S. K., and TSAMATOS, P.C., Global Existence for Second-Order Semilinear Ordinary and Delay Integrodifferential Equations with Nonlocal Conditions, Applicable Analysis, Vol. 67, pp. 245–257, 1997.Google Scholar
  9. 9.
    BALACHANDRAN, K., BALASUBRAMANIAM, P., and DAUER, J. P., Controllability of Nonlinear Integrodifferential Systems in Banach Space, Journal of Optimization Theory and Applications, Vol. 84, pp. 83–91, 1995.Google Scholar
  10. 10.
    BALACHANDRAN, K., BALASUBRAMANIAM, P., and DAUER, J.P., Local Null Controllability of Nonlinear Functional Differential Systems in Banach Spaces, Journal of Optimization Theory and Applications, Vol. 88, pp. 61–75, 1996.Google Scholar
  11. 11.
    QUINN, M. D., and CARMICHAEL, N., An Approach to Nonlinear Control Problems Using Fixed-Point Methods, Degree Theory, and Pseudo-Inverses, Numerical Functional Analysis and Optimization, Vol. 7, pp. 197–219, 1984.Google Scholar
  12. 12.
    CHOI, J.R., KWUN, Y. C., and SUNG, Y.K., Approximate Controllability for Nonlinear Integrodifferential Equations, Journal of the Korean Society of Mathematics Education, Vol. 2, pp. 173–181, 1995.Google Scholar
  13. 13.
    KWUN, Y.C., PARK, J. Y., and RYU, J.W., Approximate Controllability and Controllability for Delay Volterra Systems, Bulletin of the Korean Mathematical Society, Vol. 28, pp. 131–145, 1991.Google Scholar
  14. 14.
    NAITO, K., and PARK, J.Y., Approximate Controllability for Trajectories of a Delay Volterra Control System, Journal of Optimization Theory and Applications, Vol. 61, pp. 271–279, 1989.Google Scholar
  15. 15.
    PARK, J.Y., HAN, H. K., and KWUN, Y.C., Approximate Controllability of Second-Order Integrodifferential Systems, Indian Journal of Pure and Applied Mathematics, Vol. 29, pp. 941–950, 1998.Google Scholar
  16. 16.
    TRAVIS, C. C., and WEBB, G. F., Cosine Families and Abstract Nonlinear Second-Order Differential Equations, Acta Mathematica Academiae Scientiarum Hungraricae, Vol. 32, pp. 75–96, 1978.Google Scholar
  17. 17.
    BOCHENEK, J., An Abstract Nonlinear Second-Order Differential Equation, Annale Polonici Mathematici Liv, Vol. 2, pp. 155–166, 1991.Google Scholar
  18. 18.
    WILLETT, D., and WONG, J.S.W., On the Discrete Analogues of Some Generalizations of Gronwall's Inequality, Montash Mathematica, Vol. 69, pp. 362–367, 1965.Google Scholar
  19. 19.
    ZHOU, H.X., Approximate Controllability for a Class of Semilinear Abstract Equations, SIAM Journal of Control and Optimization, Vol. 21, pp. 551–565, 1983.Google Scholar
  20. 20.
    RUDIN, W., Functional Analysis, McGraw-Hill, New York, N.Y., 1991.Google Scholar
  21. 21.
    AIZICOVICI, S., and GAO, Y., Functional Differential Equations with Nonlocal Initial Conditions, Journal of Applied Mathematics and Stochastic Analysis, Vol. 10, pp. 145–156, 1997.Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • M.A. Mckibben
    • 1
  1. 1.Goucher CollegeBaltimore

Personalised recommendations